Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 27, 2009, 11:35 PM CDT for Webb County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 11:35 PM CDT (04:35 UTC)
- Expired
- May 28, 2009, 12:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 195 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 280435
SVRCRP
TXC479-280515-
/O.NEW.KCRP.SV.W.0049.090528T0435Z-090528T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1135 PM CDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBB COUNTY IN SOUTH TEXAS
* UNTIL 1215 AM CDT
* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF COLUMBIA BRIDGE TO DOCTORS HOSPITAL OF LAREDO TO 12
MILES EAST OF RIO BRAVO...OR ALONG A LINE EXTENDING FROM 20
MILES WEST OF LAREDO TO LAREDO TO 17 MILES SOUTHEAST OF
LAREDO...AND MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAREDO COUNTRY CLUB BY 1145 PM CDT...
DOCTORS HOSPITAL OF LAREDO AND ORVIL BY 1150 PM CDT...
COLUMBIA BRIDGE BY 1210 AM CDT...
8 MILES WEST OF AGUILARES BY 1215 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2731 9943 2736 9953 2749 9950 2751 9954
2760 9955 2760 9958 2764 9961 2763 9967
2766 9968 2765 9971 2777 9982 2779 9988
2791 9991 2799 9997 2806 9984 2777 9886
2729 9895
TIME...MOT...LOC 0434Z 203DEG 11KT 2761 9980 2758 9952
2737 9928
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:20 PM CDT, 15 minutes earlier.
Area forecast discussion, May 27, 11:20 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1120 PM CDT WED MAY 27 2009 .DISCUSSION...SEE THE AVIATION DISCUSSION BELOW FOR MORE DETAILS. && .AVIATION...ONGOING CONVECTION ACROSS THE RIO GRANDE PLAINS WL PRODUCE MVFR/IFR CONDITIONS ACROSS LAREDO FOR MUCH OF THE MORNING. THIS CONVECTION WL SLOWLY MOVE EWD THROUGH THURSDAY MORNING ACROSS SOUTH TX. HOWEVER...MOST OF THE CEILINGS ARE EXPECTED TO REMAIN ABV MVFR CRITERIA GIVEN THE DRIER AIRMASS IN PLACE DUE TO EARLIER CONVECTION IN THE DAY. BRIEF MVFR CONDITIONS ARE EXPECTED ACROSS THE NORTHEAST COASTAL BEND (VCT TAF SITE) BETWEEN 09Z AND 15Z THU AS LIGHT FOG DEVELOPS. BRIEF MVFR/IFR CONDITIONS WITHIN CONVECTION WL STILL BE POSSIBLE THROUGH 22Z THURSDAY. VFR CONDITIONS WL PREVAIL TMW NIGHT AS EVEN DRIER AND MORE STABLE CONDITIONS PUSH INTO THE AREA. && .PREV DISCUSSION... /ISSUED 838 PM CDT WED MAY 27 2009/ DISCUSSION...SEVERAL CLUSTERS OF STRONG TO SEVERE CONVECTION CONTINUE TO FIRE JUST TO THE NORTHWEST AND WEST OF THE RIO GRANDE PLAINS THIS EVENING. THIS CONVECTION IS BEING AIDED BY THE LEFT-FRONT QUAD OF A 70-80 KT JET STREAK MOVING THROUGH CENTRAL MEXICO AND SVRL CONVECTIVE OUTFLOWS MOVING THROUGH THIS RGN. THE LATEST LAPS DATA INDICATE SFC-BASED CAPES AVERAGING 2500-3500 J/KG WITH A WEAK CAP. EXPECT THESE CLUSTERS OF STORMS TO EVENTUALLY PROPAGATE INTO THE RIO GRANDE PLAINS DURING THE EVENING HOURS BASED UPON THE MEAN STEERING CURRENTS AND CONVECTION BUILDING TWDS THE HIGHER INSTABILITY WHICH EXIST ACROSS THIS RGN. BLV LARGE HAIL AND GUSTY WINDS WL BE THE MAIN THREAT ALONG WITH TORRENTIAL RAIN. BLV MOST OF THIS ACTIVITY WL LINGER THROUGH THE FIRST HALF OF TNT. ALTHOUGH...EXPECT CONVECTION TO EVEN LINGER AFTER MIDNIGHT ACROSS THIS RGN GIVEN THE DYNAMIC SUPPORT THAT EXISTS. FURTHER EAST...BLV THE AIRMASS WL BE TOO STABLE AND WORKED OVER FROM PREVIOUS STORMS FOR CONVECTION TO OCCUR TNT. WL THUS DROP POPS ACROSS THE ERN AREAS AND THE WATERS FOR TNT. MARINE...BUOY 42020 CONTINUES TO REPORT 6 FT SEAS WHICH WAS MOSTLY DUE TO EARLIER STRONG THUNDERSTORM WINDS. AS THE WINDS CONTINUE TO COME DOWN TNT...THE SEAS WL SLOWLY COME DOWN TOO. WITH THE OVERALL GRADIENT REMAINING QUITE WK...NO FLAGS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 88 70 89 68 / 10 40 10 20 10 VICTORIA 68 88 67 91 65 / 10 30 10 10 10 LAREDO 76 94 75 94 73 / 40 40 20 20 10 ALICE 71 92 69 91 68 / 10 40 10 20 10 ROCKPORT 74 86 71 88 72 / 10 30 10 10 10 COTULLA 70 91 69 93 68 / 40 40 20 10 10 KINGSVILLE 72 92 68 90 68 / 10 40 10 20 10 NAVY CORPUS 76 87 72 86 72 / 10 40 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
Hazardous weather outlook, May 27, 3:29 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 329 PM CDT WED MAY 27 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 329 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTFLOW BOUNDARY FROM STRONG THUNDERSTORMS IN THE COASTAL BEND WILL CONTINUE TO DRIFT WEST ACROSS THE RIO GRANDE PLAINS AND VALLEY. THIS IN COMBINATION WITH SIERRA MADRE CONVECTION MOVING EAST OUT OF MEXICO DUE TO STRONG HEATING AND A WEAK UPPER LEVEL DISTURBANCE WILL PROVIDE SCATTERED THUNDERSTORMS ALONG THE RIO GRANDE VALLEY OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON THURSDAY AS A WEAK UPPER LEVEL DISTURBANCE AND JET STREAM INTERACT WITH HIGH MOISTURE AND INSTABILITY ALONG A WEAK FRONTAL BOUNDARY AND THE SEA BREEZE. GIVEN ADEQUATE HEATING A FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:03 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| May 28, 12:14 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.